Alert archive / North Dakota / Special Weather Statements in 2014
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Jul 21, 2014, 8:05 PM CDT for Dickey County, North Dakota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2014, 8:05 PM CDT (01:05 UTC)
- Expired
- Jul 21, 2014, 8:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Bismarck, ND
County Dickey County, ND
The radar
The Aberdeen radar (KABR), 74 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4375 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
974
WWUS83 KBIS 220105
SPSBIS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
805 PM CDT MON JUL 21 2014
NDZ051-220130-
DICKEY ND-
805 PM CDT MON JUL 21 2014
...SPECIAL WEATHER STATEMENT FOR EASTERN DICKEY COUNTY UNTIL 830 PM
CDT...
AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF LA
MOURE TO ELLENDALE...AND MOVING EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
GLOVER AND GUELPH AROUND 820 PM CDT.
OAKES AND LUDDEN AROUND 825 PM CDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
LAT...LON 4593 9801 4592 9865 4593 9874 4628 9861
4628 9805 4629 9804 4629 9801 4628 9800
4597 9799
TIME...MOT...LOC 0105Z 269DEG 36KT 4628 9831 4595 9846
$$
AYDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Jul 21, 6:50 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 21, 6:50 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 650 PM CDT MON JUL 21 2014 .UPDATE... ISSUED AT 648 PM CDT MON JUL 21 2014 TORNADO WATCH 426 WILL BE ALLOWED TO EXPIRE ON TIME WITH ALL CONVECTIVE ACTIVITY NOW MOVING INTO SEVERE THUNDERSTORM WATCH 427. SCALED BACK ON POPS 6-12Z WITH HIGH PRESSURE BUILDING INTO THE REGION. UPDATE ISSUED AT 510 PM CDT MON JUL 21 2014 WILL TRIM ANOTHER TIER OF COUNTIES ACROSS THE WEST FROM THE TOR WATCH. ALSO...PARTS OF EASTERN NORTH DAKOTA WILL CONVERT FROM A TORNADO WATCH TO A SEVERE THUNDERSTORM WATCH AS DAMAGING WINDS WILL BE THE PRIMARY THREAT AS THE CONVECTIVE MCS DEVELOPS EAST PAST THE MISSOURI RIVER. THOSE COUNTIES ALONG THE MISSOURI WILL REMAIN IN A TOR WATCH...AS WELL AS NORTHEAST. UPDATE ISSUED AT 440 PM CDT MON JUL 21 2014 SCALED OFF A FEW WESTERN COUNTIES FROM TORNADO WATCH NUMBER 426...AND WILL LIKELY BE ABLE TO TRIM SOME MORE NEXT HOUR. LINE OF ROBUST CONVECTION CONTINUES TO PUSH EAST ACROSS SOUTH CENTRAL NORTH DAKOTA. REPORTS OF 70 MPH WINDS AND HAIL AS LARGE AS BASEBALLS HAVE BEEN REPORTED WEST OF BISMARCK AND MANDAN. THESE STORMS WILL IMPACT LOCATIONS FROM GARRISON SOUTH TO THE SOUTH DAKOTA BORDER. ADDITIONAL CONVECTION ACROSS THE NORTH AS THUS FAR REMAINED SUB-SEVERE. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 232 PM CDT MON JUL 21 2014 SEVERE WEATHER OPERATIONS IN PROGRESS WITH A TORNADO WATCH IN EFFECT FOR ALL COUNTIES IN WESTERN AND CENTRAL NORTH DAKOTA EXCEPT FOR DIVIDE AND WILLIAMS COUNTIES. THE 18Z KBIS SOUNDING SHOWS 153 J/KG OF CIN WITH 3692 J/KG OF CAPE. TEMPERATURES HAVE COOLED IN THE 700MB TO 500MB LAYER SINCE 12Z. PWATS HAVE INCREASED FROM 1.19 TO 1.33. POTENTIAL WIND GUSTS/WINDEX IS AT 54KT. FULLY EXPECT CIN EROSION THROUGH THE AFTERNOON WITH AN INCREASE IN COVERAGE AND INTENSITY. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 232 PM CDT MON JUL 21 2014 A BRIEF UPPER LEVEL FLOW PATTERN SHIFT FROM PROGRESSIVE TO BLOCKED OVER THE SOUTHERN TIER OF CANADA DOES NOTHING TO SQUELCH CHANCES FOR CONVECTION IN THE FORECAST UNTIL SUNDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 650 PM CDT MON JUL 21 2014 THUNDERSTORMS CONTINUE ACROSS CENTRAL NORTH DAKOTA...NOW MAINLY IMPACTING KJMS THROUGH 02Z. IFR/LIFR STRATUS ACROSS THE WESTERN TERMINALS...MAINLY KDIK THIS EVENING THROUGH THE OVERNIGHT. VCFG AND OCCASIONAL MVFR-IFR CIGS POSSIBLE ELSEWHERE. && .BIS WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NDZ048-050-051. && UPDATE...NH SHORT TERM...KS LONG TERM...SCHECK AVIATION...NH
Hazardous weather outlook, Jul 21, 6:53 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 653 PM CDT MON JUL 21 2014 NDZ004-012-230000- BOTTINEAU-MCHENRY- 653 PM CDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE SOURIS RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS TO YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT 701-223-4582. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ048-050-051-230000- LA MOURE-MCINTOSH-DICKEY- 653 PM CDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH MONDAY EVENING. DAMAGING WINDS IN EXCESS OF 75 MILES PER HOUR WILL BE THE MAIN THREAT. LARGE HAIL...HEAVY RAIN...AND A FEW TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS TO YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT 701-223-4582. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ023-025-036-037-047-230000- WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN- 653 PM CDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT. DAMAGING WINDS IN EXCESS OF 75 MILES PER HOUR WILL BE THE MAIN THREAT. LARGE HAIL...HEAVY RAIN...AND A FEW TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS TO YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT 701-223-4582. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001>003-005-009>011-013-017>022-031>035-040>046-230000- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS- 653 PM CDT MON JUL 21 2014 /553 PM MDT MON JUL 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH THE EVENING. SEVERE WEATHER IS NOT EXPECTED FOR THE REMAINDER OF THE NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NH
In the hours before
Local storm report, Jul 21, 7:24 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
724 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND GST CARRINGTON 47.45N 99.13W
07/21/2014 M66 MPH FOSTER ND TRAINED SPOTTER
&&
AJLocal storm report, Jul 21, 7:27 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
727 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND DMG 2 N MEDINA 46.92N 99.30W
07/21/2014 STUTSMAN ND TRAINED SPOTTER
12 TO 14 INCH DIAMETER TREES DOWN.
&&
ACLocal storm report, Jul 21, 7:33 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
733 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND DMG CARRINGTON 47.45N 99.13W
07/21/2014 FOSTER ND TRAINED SPOTTER
BARN ROOF BLOWN OFF
&&
AJSpecial weather statement, Jul 21, 7:33 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 733 PM CDT MON JUL 21 2014 NDZ037-047-048-050-051-220115- DICKEY ND-LA MOURE ND-LOGAN ND-MCINTOSH ND-STUTSMAN ND- 733 PM CDT MON JUL 21 2014 ...SPECIAL WEATHER STATEMENT FOR EXTREME SOUTHEASTERN STUTSMAN... EASTERN MCINTOSH...EASTERN LOGAN...LAMOURE AND DICKEY COUNTIES UNTIL 815 PM CDT... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MILLARTON TO 8 MILES WEST OF SPRING CREEK COLONY...AND MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... MERRICOURT AND EDGELEY AROUND 740 PM CDT. ADRIAN AROUND 745 PM CDT. FORBES AND DICKEY AROUND 750 PM CDT. MONANGO AND BERLIN AROUND 755 PM CDT. MARION AND GRAND RAPIDS AROUND 800 PM CDT. FULLERTON AND ELLENDALE AROUND 805 PM CDT. LA MOURE AROUND 810 PM CDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4593 9921 4664 9905 4663 9805 4594 9831 TIME...MOT...LOC 0033Z 270DEG 34KT 4662 9869 4593 9900 AYD
Local storm report, Jul 21, 7:46 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
746 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST 3 W MCHENRY 47.58N 98.66W
07/21/2014 E60 MPH FOSTER ND TRAINED SPOTTER
&&
AJSpecial weather statement, Jul 21, 8:05 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
805 PM CDT MON JUL 21 2014
NDZ051-220130-
DICKEY ND-
805 PM CDT MON JUL 21 2014
...SPECIAL WEATHER STATEMENT FOR EASTERN DICKEY COUNTY UNTIL 830 PM
CDT...
AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF LA
MOURE TO ELLENDALE...AND MOVING EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
GLOVER AND GUELPH AROUND 820 PM CDT.
OAKES AND LUDDEN AROUND 825 PM CDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
LAT...LON 4593 9801 4592 9865 4593 9874 4628 9861
4628 9805 4629 9804 4629 9801 4628 9800
4597 9799
TIME...MOT...LOC 0105Z 269DEG 36KT 4628 9831 4595 9846
AYDThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:14 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Stutsman, Wells | 42 min |
| Jul 21, 7:33 PM CDT | Special Weather Statement | BIS | Dickey, LaMoure | 42 min |
| Jul 22, 5:18 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 57 min |
| Jul 22, 5:34 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley, Slope | 56 min |
| Jul 22, 5:51 PM CDT | Tornado Warning | BIS | Bowman | 24 min |
| Jul 22, 6:13 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 32 min |
| Jul 22, 6:54 PM CDT | Special Weather Statement | BIS | Bowman, Slope | 36 min |
Nearby
Special Weather Statements in North Dakota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.